advertisement
Question
Posted by: Help | 2007/04/19

Weight problem

I started using the contraceptive pill about a year and a half ago, and since then I have gained about 20kgs, even though I try to eat healthy and exercise regurly. Could the pill be causing the weight gain cause I have been trying for the past six months to lose the weight but nothing happens. I know that exercise and a low fat diet works if u want to lose weight cause I have done it before about 4yrs ago and then I was not on the pill, but now its just not working for me. What could be the problem I have done all the tests and everytthing is normal. Please help I am desperate now I really do not know what to do more, I just need to lose the weight.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Help
Unfortunately some, but not all women, tend to gain weight when they use female hormone therapy (the pill, and HRT). It think you should discuss this problem with the dr who is treating you with the contraceptive to see if you cannot either change to another type of pill or another type of contraceptive method which does not cause weight gain. It may also be useful to consult a clinical dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area), so that she/he can assess what could be causing your problem with losing weight. In the meanwhile do as much aerobic exercise as possible (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) every day for 30 or more minutes to stimulate your appetite and use the low-fat diet that worked in the past for you.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement